MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG25030UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent and one nc euphora balloon catheter, stent dislodgement occurred during delivery to/at lesion.The target lesion was located in the mid obtuse marginal (om) artery which exhibited mild tortuosity.The onyx frontier was inspected prior to use and negative prep was performed with no issues noted.The lesion was pre-dilated.The device passed through a previously-deployed stent.No resistance was encountered when advancing the device and no excessive force was used during delivery.While trying to deliver the stent to the om artery, the stent got caught (possibly on the wire that may have been through a stent strut on the proximal lad artery) and was half in the aorta half in the left main artery.Multiple attempts were made to remove the stent, and it was ultimately retrieved using a snare.Additionally, the nc euphora balloon, was intended for use in the proximal left anterior descending (lad) artery.The device was inspected prior to use and was found to have a deformed tip.There was no damage noted to the packaging.There were no issues noted when removing the device from the hoop/tray.The nc euphora was not used in the patient.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was later confirmed that the onyx frontier stent got caught on another onyx frontier stent that was already placed in the lad.It was not difficult to remove the protective sheath/stylette from the nc euphora device.Image review: one image returned for analysis.The image shows a deformed and dislodged stent beside a launcher ebu catheter and snare.Product analysis: the device returned for evaluation.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact and crimp impressions were visible on the exposed balloon surface.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the other onyx frontier stent that was already placed in the lad was implanted in the same procedure.The onyx frontier stent previously implanted in the lad was not visibly damaged as a result of the dislodged onyx frontier getting caught on it but it did require intervention and was post dilated again after the event.There were no issues noted with the launcher catheter used in the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the onyx frontier stent previously implanted in the lad did need to be post dilated again to make sure it was secure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24558590
Report Number9612164-2026-01245
Device Sequence Number13117206
Product Code NIQ
UDI-Device Identifier00763000511333
UDI-Public(01)00763000511333(17)280830(10)0012997217(20)01
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25030UX
Device Catalogue NumberONYXNG25030UX
Device Lot Number0012997217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer03/13/2026
04/10/2026
05/14/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/08/2026
05/07/2026
05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale